Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 5, NWS Bismarck, ND

May 22, 2016Wells County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 22, 2016, 11:16 PM CDT for Wells County, North Dakota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2016, 11:16 PM CDT (04:16 UTC)
Expired
May 23, 2016, 12:00 AM CDT
In force
44 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wells County, ND

The radar

The Minot AFB radar (KMBX), 115 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 5:21 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2016-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2016-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1516 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

205 
WUUS53 KBIS 230416
SVRBIS
NDC103-230500-
/O.NEW.KBIS.SV.W.0005.160523T0416Z-160523T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1116 PM CDT SUN MAY 22 2016

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WELLS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL MIDNIGHT CDT

* AT 1115 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES
  NORTHEAST OF HARVEY...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHERN WELLS COUNTY...INCLUDING THE FOLLOWING LOCATIONS:
  BREMEN... HEIMDAL...WELLSBURG AND HAMBERG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4775 9990 4785 9988 4785 9931 4784 9929
      4773 9930
TIME...MOT...LOC 0415Z 269DEG 32KT 4785 9979 

HAIL...0.75IN
WIND...60MPH
 
$$

HAMILTON
3 follow-up statements
155 
WWUS53 KBIS 230427
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1127 PM CDT SUN MAY 22 2016

NDC103-230500-
/O.CON.KBIS.SV.W.0005.000000T0000Z-160523T0500Z/
WELLS ND-
1127 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHERN WELLS COUNTY...

AT 1126 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF MADDOCK...OR 15 MILES EAST OF HARVEY...MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HEIMDAL...BREMEN...HAMBERG AND WELLSBURG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4775 9990 4785 9988 4785 9931 4784 9929
      4773 9930
TIME...MOT...LOC 0426Z 269DEG 32KT 4785 9963 

HAIL...0.75IN
WIND...60MPH
 
$$

HAMILTON
697 
WWUS53 KBIS 230451
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT SUN MAY 22 2016

NDC103-230500-
/O.CON.KBIS.SV.W.0005.000000T0000Z-160523T0500Z/
WELLS ND-
1151 PM CDT SUN MAY 22 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR NORTHEASTERN WELLS COUNTY...

AT 1150 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF OBERON...OR 26 MILES SOUTHWEST OF DEVILS LAKE...MOVING EAST AT 35
MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HEIMDAL...BREMEN AND HAMBERG. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4774 9970 4785 9961 4785 9931 4784 9929
      4773 9930
TIME...MOT...LOC 0450Z 269DEG 32KT 4785 9930 

HAIL...0.75IN
WIND...60MPH
 
$$

HAMILTON
393 
WWUS53 KBIS 230500
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 AM CDT MON MAY 23 2016

NDC103-230510-
/O.EXP.KBIS.SV.W.0005.000000T0000Z-160523T0500Z/
WELLS ND-
1200 AM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WELLS COUNTY HAS
EXPIRED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4774 9970 4785 9961 4785 9931 4784 9929
      4773 9930
TIME...MOT...LOC 0455Z 269DEG 32KT 4785 9930 

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 10:40 PM CDT, 36 minutes earlier.

Area forecast discussion, May 22, 10:40 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
1040 PM CDT SUN MAY 22 2016

.UPDATE...
Issued at 1040 PM CDT Sun May 22 2016

Quick update to cancel the western parts of severe thunderstorm
watch 192. The effective cold front, which has been partly re-
inforced by storm outflow, has moved east of a Minot to Fort
Yates line as of 0330 UTC. The severe threat has ended west of
the front. We are maintaining the watch east of there for now
given modest instability and moderate to strong deep-layer shear,
but radar trends suggest the severe threat is marginal.

UPDATE Issued at 859 PM CDT Sun May 22 2016

MODERATE INSTABILITY REMAINS OVER CENTRAL INTO EASTERN NORTH
DAKOTA ALONG WITH SUFFICIENT DEEP LAYER SHEAR TO RESULT IN A
CONTINUED SEVERE THREAT AHEAD OF A COLD FRONT DROPPING THROUGH
CENTRAL NORTH DAKOTA. STORMS HAVE HAD TROUBLE BECOMING VERY
STRONG...THOUGH HAVE HAD REPORTS OF PROLIFIC SMALLER HAIL
PRODUCING STORMS ALONG WITH HEAVIER RAIN PRODUCERS OVER THE JAMES
RIVER VALLEY REGION WHERE HIGHEST PRECIPITABLE WATER VALUES WERE
NOTED. SOME POST FRONTAL STORMS ALSO CONTINUE TO DEVELOP WHICH MAY
BE SPAWNED BY AN UPPER LEVEL JET STREAK LIFTING THROUGH THE
REGION. WILL KEEP CURRENT SEVERE WATCH IN TACT.

UPDATE Issued at 605 PM CDT Sun May 22 2016

Thunderstorms are starting to develop over western into south
central North Dakota. Stage is still set with increased
instability and sufficient deep layer shear to support severe
storms with large hail and damaging wind gusts as the main
threats. Plenty of moisture continues to surge in ahead of
gradually progressing cold front (dewpoints in the lower 60s) to
bring the risk of heavy rainfall from some storms. The area with
the greatest risk for this continues to be over south central
North Dakota into the James River Valley.

&&

.SHORT TERM...(This evening through Monday)
Issued at 206 PM CDT Sun May 22 2016

Severe thunderstorms highlight the short term period

The latest water vapor imagery shows a closed low circulating
over Alberta with a 100kt jet streak stretched out from northeast
Montana into central Wyoming. This jet streak nudges east into
western North Dakota this evening. This will provide large scale
ascent along a cold frontal boundary, now located from Portal to
Stanley, and south into Hettinger. Dewpoints in the west are in
the lower 40s while in central North Dakota moisture is higher
with dewpoints near 60F. The cold front will slowly move east
tonight, exiting the James River Valley between 09z-12z Monday.

Visible imagery showing stratus eroding which will initiate and
increase low level buoyancy and instability. The HRRR and NAM look
to have a good trend with convection initiation. The most intense
cells begin near Lemmon SD and develop within a corridor between
Dickinson and Bismarck, and narrowing but continuously developing
towards Minot from 4pm-7pm cdt. This consolidates into a line of
thunderstorms that slides into the James River Valley this
evening. Another area of severe and/or heavy rain develops in
south central ND between 7pm and midnight. This is forecast to
move northeast and expand into the James River Valley with heavy
rainfall late evening into the overnight period. Large hail,
damaging winds, and heavy rainfall continue as the main threats
late this afternoon through tonight. Flash flooding possible in
the southern James River Valley late this evening into the
overnight period. More stable air shifts from west to east tonight
ending the precipitation after midnight.

.LONG TERM...(Monday night through Sunday)
Issued at 206 PM CDT Sun May 22 2016

Broad trough over the western CONUS gradually works eastward towards
the plains through the middle and end of the upcoming week. This
will bring active cyclonic flow to the area, though models are
having quite a bit of trouble with timing out individual short waves
within the system. With that said, will keep chances for
precipitation going given the active pattern. Near to slightly above
average temperatures expected.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 1040 PM CDT Sun May 22 2016

Thunderstorms will gradually end from west to east tonight, but
are forecast to linger longest over the James River Valley. Local
IFR ceilings and visibilities with heavy rain and gusty winds are
expected with some storms. VFR conditions are expected on Monday
behind the cold front crossing the area tonight.

&&

.BIS Watches/Warnings/Advisories...
NONE.
&&

UPDATE...CJS
SHORT TERM...KS
LONG TERM...JJS
AVIATION...JJS/CJS
Hazardous weather outlook, May 22, 11:12 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1112 PM CDT SUN MAY 22 2016

NDZ005-012-013-022-023-025-035>037-046>048-050-051-240415-
ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1112 PM CDT SUN MAY 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL CONTINUE TONIGHT. SOME STORMS WILL BE
SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SOME STORMS MAY PRODUCE
HEAVY RAINFALL...PARTICULARLY OVER PORTIONS OF SOUTH CENTRAL NORTH
DAKOTA INTO THE JAMES RIVER VALLEY. THE STORMS WILL DISSIPATE AND
MOVE OUT OF THE AREA BY EARLY MONDAY MORNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE MONDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

NDZ001>004-009>011-017>021-031>034-040>045-240415-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
1112 PM CDT SUN MAY 22 2016 /1012 PM MDT SUN MAY 22 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

OCCASIONAL CHANCES FOR THUNDERSTORMS CONTINUE MONDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 22, 9:10 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
910 PM CDT SUN MAY 22 2016

NDZ021-022-230300-
MCLEAN ND-SHERIDAN ND-
910 PM CDT SUN MAY 22 2016

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL SHERIDAN AND
EASTERN MCLEAN COUNTIES UNTIL 1000 PM CDT...

AT 910 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR UNDERWOOD...OR
10 MILES NORTHWEST OF WASHBURN...MOVING NORTHEAST AT 25 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
UNDERWOOD...TURTLE LAKE...FALKIRK AND STRAWBERRY LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4781 10081 4762 10054 4728 10117 4742 10135
TIME...MOT...LOC 0210Z 226DEG 22KT 4740 10118

HAMILTON
Local storm report, May 22, 9:18 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
918 PM CDT SUN MAY 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             JAMESTOWN               46.91N  98.71W
05/22/2016  E0.88 INCH       STUTSMAN           ND   PUBLIC

            NICKEL SIZE HAIL. REPORT RELAYED TO THE NWS BY LOCAL
            MEDIA.

&&

CJS
Local storm report, May 22, 9:31 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT SUN MAY 22 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     HAIL             6 NNE EDGELEY           46.44N  98.67W
05/22/2016  E0.88 INCH       LAMOURE            ND   TRAINED SPOTTER

            NICKEL SIZE HAIL ACCOMPANIED BY WIND GUSTS ESTIMATED AT
            50 MPH.

&&

CJS
Special weather statement, May 22, 9:31 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
931 PM CDT SUN MAY 22 2016

NDZ047-048-050-051-230315-
DICKEY-MCINTOSH-LA MOURE-LOGAN-
931 PM CDT SUN MAY 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN DICKEY...
SOUTHEASTERN LOGAN...LAMOURE AND EASTERN MCINTOSH COUNTIES UNTIL 1015
PM CDT...

AT 929 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MARION TO 12 MILES NORTHWEST OF SPRING
CREEK COLONY. MOVEMENT WAS NORTHEAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EDGELEY...LAMOURE...KULM...MARION...ADRIAN...JUD...FULLERTON...
FORBES...DICKEY...GRAND RAPIDS...FREDONIA...MONANGO...BERLIN...
MERRICOURT AND NORTONVILLE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTHEASTERN NORTH DAKOTA. CONDITIONS ARE FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS. REMEMBER...SEVERE THUNDERSTORMS
CAN AND OCCASIONALLY DO PRODUCE TORNADOES.

LAT...LON 4594 9943 4663 9885 4662 9805 4594 9861
TIME...MOT...LOC 0229Z 241DEG 32KT 4661 9834 4605 9905

ACOOP
Special weather statement, May 22, 9:41 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
941 PM CDT SUN MAY 22 2016

NDZ034-035-230315-
MORTON ND-BURLEIGH ND-
941 PM CDT SUN MAY 22 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BURLEIGH AND
NORTHEASTERN MORTON COUNTIES UNTIL 1015 PM CDT...

AT 941 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MANDAN...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 55 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BISMARCK...MANDAN...LINCOLN...MENOKEN...MCDOWELL DAM RECREATION
AREA...LAKE HARMON...DOUBLE DITCH INDIAN VILLAGE...FORT ABRAHAM
LINCOLN STATE PARK AND UNIVERSITY OF MARY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4676 10112 4698 10100 4698 10098 4683 10047
      4666 10090
TIME...MOT...LOC 0241Z 212DEG 32KT 4678 10096

HAMILTON
Special weather statement, May 22, 9:55 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
955 PM CDT SUN MAY 22 2016

NDZ012-021-022-230400-
MCHENRY ND-MCLEAN ND-SHERIDAN ND-
955 PM CDT SUN MAY 22 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN SHERIDAN...
EASTERN MCLEAN AND SOUTHEASTERN MCHENRY COUNTIES UNTIL 1100 PM CDT...

AT 954 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHWEST OF BUTTE TO 5 MILES NORTHEAST OF
CROSS RANCH STATE PARK. MOVEMENT WAS NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
MCCLUSKY...DRAKE...MERCER...BUTTE...BALFOUR...KIEF...KRUEGER LAKE AND
HOFFER LAKE.

VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
NORTH CENTRAL AND SOUTH CENTRAL NORTH DAKOTA.

LAT...LON 4739 10041 4733 10063 4733 10075 4729 10075
      4724 10091 4796 10079 4804 10029
TIME...MOT...LOC 0254Z 220DEG 19KT 4771 10083 4725 10089

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:35 PM CDTSevere Thunderstorm WarningBISFoster, Stutsman55 min
May 22, 7:47 PM CDTSpecial Weather StatementBISLogan, McIntosh43 min
May 22, 8:00 PM CDTSpecial Weather StatementBISMcLean30 min
May 22, 8:17 PM CDTSpecial Weather StatementBISFoster, Stutsman43 min
May 22, 8:32 PM CDTSpecial Weather StatementBISLaMoure, McIntosh43 min
May 22, 8:48 PM CDTSevere Thunderstorm WarningBISStutsman57 min
May 22, 9:10 PM CDTSpecial Weather StatementBISMcLean50 min
May 22, 9:31 PM CDTSpecial Weather StatementBISDickey, LaMoure44 min
May 22, 9:41 PM CDTSpecial Weather StatementBISBurleigh34 min
May 22, 9:55 PM CDTSpecial Weather StatementBISSheridan65 min
May 23, 6:02 PM CDTSpecial Weather StatementBISAdams, Dunn, Grant, Hettinger, Mercer, Stark58 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.